Alert archive / New Jersey / Coastal Flood Advisories in 2017
Coastal Flood Advisory 20, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this coastal flood advisory at Sep 19, 2017, 2:58 AM EDT for Salem County, New Jersey. It took effect at Sep 19, 2017, 9:00 PM EDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Sep 19, 2017, 2:58 AM EDT (06:58 UTC)
- In effect from
- Sep 19, 2017, 9:00 PM EDT
- Expired
- Sep 20, 2017, 12:58 AM EDT
- In force
- 4 hr
- Issued by
- NWS Philadelphia/Mount Holly
County Salem County, NJ
The radar
The Dover AFB radar (KDOX), 84 km from the middle of the area, began a volume at 07:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 00:00Z, 7.0 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 28 J/kg
- Mixed-layer CIN
- -104 J/kg
- Mixed-layer LCL
- 765 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -58 m²/s²
- 0-3 km storm-relative helicity
- -51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this coastal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this coastal flood advisory went out at Sep 18, 9:21 PM EDT, 5 hours 37 minutes earlier.
Area forecast discussion, Sep 18, 9:21 PM EDT, 5 hours 37 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
921 PM EDT Mon Sep 18 2017
.SYNOPSIS...
Hurricane Jose will continue to move northward well east of our area
through Wednesday. It will then move towards New England while
weakening Thursday and Friday. What is left of JOse will remain well
north and east of our area this weekend. Meanwhile, high pressure
will build across the Middle Atlantic area and remain into the
weekend.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
The Tropical Storm Watch that was in effect for the land areas
of New Jersey and Delaware was cancelled earlier. Please continue
to pay attention to the forecast, as local effect from Hurricane
Jose will still be felt, especially along the coasts. Although
it will be windy, especially along the coast, we no longer
expect sustained Tropical Storm Force winds.
Radar is showing the outer edges of Jose at the extreme edge of
radar coverage across the Atlantic. These outer showers will
progress towards the area overnight. The winds will increase
some during the night mainly closest to the coast, however the
main wind increase is not expected until during Tuesday.
Only small changes were needed for the temperature and dew point
numbers. Low temperatures are mostly a MOS/continuity blend,
and with the idea of cloudiness through the night we did not
lower below guidance.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...
The main focus through Tuesday night will be the northward movement
of Hurricane Jose. It is forecast to be moving over cooler water
within an area of stronger southwesterly shear, thus gradually
weakening it. The center of this storm is still expected to parallel
the East Coast well offshore, however the overall wind field is
larger as it gains latitude. The model guidance overall has
diminished the wind threat especially for the land areas under a
tropical storm watch. Since frictional effects will diminish the
wind quite a bit from the coast inland, we are expecting the
strongest winds right along the coast. In addition as the center
tracks northward, the winds will start to turn from the northeast to
the north-northwest by late Tuesday.
Regarding the shower potential, much of the guidance still showing
an area of showers well west of the center. This is within an area
of potentially developing deformation as a zone of strengthening
convergence focuses shower development. There continues to be
differences between the guidance on just how far west this area gets
during Tuesday and then shifts northeastward Tuesday night. The main
showers should be closer to the coast as frictional convergence
might enhance the lift for a time. We therefore trimmed the PoPs
back across the western areas (tightened up the gradient some), with
the highest PoPs (likely to categorical) across the eastern areas
for a time. This system looks to start slowing down though during
the course of Tuesday night as the steering flow weakens, leaving
the center of the storm sitting well to our east. This should
maintain at least some showers and wind all the way through Tuesday
night especially for our eastern zones. It is good to note though
that some guidance has little rain on land with this system.
High temperatures are a MOS/continuity with minor tweaks, and we are
expecting a cooler day given the anticipated cloud cover, onshore
wind and at least some showers.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
Any of the remaining effects with Jose will be ending across the
northern and eastern parts of the area Wednesday morning. This will
be mainly in the form of showers and gusty winds. Pops for Wednesday
will be in the chc range across ern NJ and these will decrease thru
the day. Gusty winds up to 25 mph will be possible during the
morning across these ern areas, but then they will decrease thru the
day. Over the rest of the area, fair weather with slightly above
normal temperatures expected for Wed.
A prolonged period of nice weather is expected for Thursday and into
the weekend as high pressure builds at the sfc and aloft. Generally a
rain-free period with temperatures near normal, or perhaps a degree
or two above. Patchy overnight fog is possible, mostly in rural
areas. Rather low confid fcst next Monday. Its possible that
enough low level moisture may be around for some showers, a
slight chc was kept in the grids for that period attm.
&&
.AVIATION /01Z TUESDAY THROUGH SATURDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY and surrounding areas.
Tonight...MVFR lowering to IFR ceilings. A band of showers
should start to move onshore toward daybreak, however the timing
and coverage is less certain. Northeast winds 5-8 knots at KABE
and KRDG, and 10-15 knots at the other terminals with the
highest winds at KACY.
Tuesday...IFR/MVFR conditions mostly due to ceilings, which may
improve to near VFR for a time in the afternoon especially west of
KACY and KMIV. Some showers are expected to occur, however the
timing and especially coverage is less certain. We only included
showers with restrictions for KACY and KMIV for now with a VCSH for
the I-95 corridor terminals.
Tuesday night..MVFR/IFR with some showers especially from near KPHL
on eastward, should improve to VFR for some areas. North to
northwest winds 10-20 knots with gusts up to 30 knots, with much
less wind near and north and west of KPHL.
OUTLOOK...
Wed thru Saturday...VFR except for patchy morning fog.
&&
.MARINE...
Northeasterly winds will increase through late Tuesday as Hurricane
Jose slowly weakens and parallels the East Coast well offshore.
There is the potential still of 35-40 knot winds especially during
Tuesday into Tuesday night, however this may be less now especially
for lower Delaware Bay. For now, any changes to the headlines will
be made after the 4 PM NHC conference call. Seas continue to be slow
to build, therefore delayed this some more at least into this
evening. A more significant increase in the seas on the ocean will
be later tonight and Tuesday with the arrival of stronger winds.
A high surf advisory remains in effect starting this evening.
OUTLOOK...
Wed thru Saturday...Fair weather expected. Low end SCA
conditions for seas on the ocean expected.
Rip Currents...
High risk of rip currents continues due to building swells/waves
from Hurricane Jose through at least mid week.
&&
.TIDES/COASTAL FLOODING...
A coastal flood advisory has been issued starting this evening.
See the CFW product for more details. A coastal flood warning may be
needed for tomorrow night.
Coastal flooding is expected with the Atlantic coast high tide
cycles tonight through Wednesday due to the passage of Hurricane
Jose. A period of east to northeast winds due to Hurricane Jose will
force water to build along the shores. In addition, there is a new
moon on Wednesday, September 20th, so astronomical tide levels will
be running high.
For tonight's high tide, spotty minor flooding is expected for much
of the NJ coast. With the NE flow, the minor flooding might be a
little bit more widespread across our DE waters. No flooding is
expected on the Delaware River nor Chesapeake.
For Tuesday morning, minor tidal flooding is expected along
both the NJ and DE coasts. Spotty minor may work it's way up the
Delaware River. Nothing is expected across the Chesapeake.
A Coastal Flood Watch has been issued for the high tide cycles
Tuesday night, as minor to moderate flooding is expected for
the ocean-facing zones of DE and NJ as well as the lower DE
Bay. Spotty minor to minor flooding is expected further up the
DE Bay and the Delaware River. Once again, coastal flooding is
not expected across the Chesapeake.
&&
.EQUIPMENT...
KSMQ metar is not being sent out attm. Problem is being looked
into.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...Coastal Flood Watch from Tuesday afternoon through Tuesday
evening for NJZ012>014-020>027.
High Surf Advisory until 6 PM EDT Tuesday for NJZ014-024>026.
Coastal Flood Advisory until 5 PM EDT Tuesday for NJZ012>014-
020>027.
Coastal Flood Advisory until 1 AM EDT Wednesday for NJZ016.
DE...Coastal Flood Watch from Tuesday afternoon through Tuesday
evening for DEZ002>004.
High Surf Advisory until 6 PM EDT Tuesday for DEZ004.
Coastal Flood Advisory until 5 PM EDT Tuesday for DEZ002>004.
Coastal Flood Advisory until 1 AM EDT Wednesday for DEZ001.
MD...None.
MARINE...Tropical Storm Watch for ANZ450>455.
Small Craft Advisory until 6 AM EDT Wednesday for ANZ430.
Gale Warning from 2 AM Tuesday to midnight EDT Tuesday night
for ANZ431.
&&
Synopsis...O'Hara
Near Term...Gorse/MPS/PO
Short Term...Gorse
Long Term...O'Hara
Aviation...Gorse/O'Hara
Marine...Gorse/O'Hara
Tides/Coastal Flooding...
Equipment...Hazardous weather outlook, Sep 18, 5:55 PM EDT, 9 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 555 PM EDT Mon Sep 18 2017 MDZ008-012-015-019-020-NJZ001-007>010-015-017>019-PAZ054-055-060>062- 070-071-101>106-192200- Cecil-Kent MD-Queen Annes-Talbot-Caroline-Sussex-Warren-Morris- Hunterdon-Somerset-Mercer-Gloucester-Camden-Northwestern Burlington- Carbon-Monroe-Berks-Lehigh-Northampton-Delaware-Philadelphia- Western Chester-Eastern Chester-Western Montgomery- Eastern Montgomery-Upper Bucks-Lower Bucks- 555 PM EDT Mon Sep 18 2017 This Hazardous Weather Outlook is for northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. DEZ001-NJZ016-192200- New Castle-Salem- 555 PM EDT Mon Sep 18 2017 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 1 AM EDT WEDNESDAY... This Hazardous Weather Outlook is for northern Delaware and southern New Jersey. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. DEZ002-003-NJZ012-013-020>023-027-192200- Kent-Inland Sussex-Middlesex-Western Monmouth-Ocean-Cumberland- Atlantic-Cape May-Southeastern Burlington- 555 PM EDT Mon Sep 18 2017 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 5 PM EDT TUESDAY... ...COASTAL FLOOD WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING... This Hazardous Weather Outlook is for central Delaware, southern Delaware, central New Jersey, northern New Jersey and southern New Jersey. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. Coastal Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. DEZ004-NJZ014-024>026-192200- Delaware Beaches-Eastern Monmouth-Atlantic Coastal Cape May- Coastal Atlantic-Coastal Ocean- 555 PM EDT Mon Sep 18 2017 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 5 PM EDT TUESDAY... ...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM EDT TUESDAY... ...COASTAL FLOOD WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING... This Hazardous Weather Outlook is for southern Delaware, central New Jersey and southern New Jersey. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. High Surf Advisory. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. High Surf Advisory. Coastal Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ450>455-192200- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 555 PM EDT Mon Sep 18 2017 ...TROPICAL STORM WATCH IN EFFECT... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Watch. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ431-192200- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 555 PM EDT Mon Sep 18 2017 ...GALE WARNING IN EFFECT FROM 2 AM TUESDAY TO MIDNIGHT EDT TUESDAY NIGHT... This Hazardous Weather Outlook is for Delaware Bay Waters. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ430-192200- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- 555 PM EDT Mon Sep 18 2017 This Hazardous Weather Outlook is for Delaware Bay Waters. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 19, 2:58 AM EDT | Coastal Flood Warning | PHI | Atlantic, Burlington, Cape May, Cumberland, Middlesex, Monmouth and 1 more | 30 hr |
| Sep 19, 5:14 AM EDT | Tropical Storm Warning | PHI | 23 hr | |
| Sep 19, 1:42 PM EDT | Gale Warning | PHI | 14 hr |
Nearby
Coastal Flood Advisories in New Jersey, 2017Every coastal flood advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.